• question-icon

    Is LDL level in blood of 172 mg/dl normal?

default
Posted on Thu, 29 Jun 2017 in Internal Doctor Category
Question: My LDL is 172 and my cholesterol is 285. Am I at risk for a stroke or MI. I was on Zocor but got terrible muscle cramps so I stopped taking it.
doctor
Answered by Dr. Vaishalee Punj 14 minutes later
Brief Answer:
Your cardiovascular risk slightly increased

Detailed Answer:
Hi
Thanks for your query.

I have read your query. You did not mention any medical history, so I am assuming that you don't have any medical conditions like hypertension and diabetes. Your cardiovascular risk of developing stroke or MI is only slightly increased at these cholesterol levels.

Your LDL is 172. It is less than 190. It is recommended to start lipid lowering therapy at levels of 190. At your cholesterol levels, lifestyle measures are advised. Lifestyle measures include low fat diet and regular exercise. Exclude milk products (cheese, butter, ghee, chocolates, sugary treats) from your diet. Regular exercise of atleast 30 min per day is also needed. Also keep monitoring your lipid profile every 6 months.

Hope it helps. Let me know if I can assist you further.
Dr Vaishalee
Above answer was peer-reviewed by : Dr. Vaishalee Punj
doctor
Answered by
Dr.
Dr. Vaishalee Punj

General & Family Physician

Practicing since :2003

Answered : 2372 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Muscle cramps

doctor1 MD

4 month ago i have jaundice Bilirubin level 2.6 1month ago i checked it again then it was 1.7 Now i feel weak, muscle cramp, dry mouth, virtigo and...

doctor1 MD

Hi, I had been drinking licorice tea for about two months. About 3-4 weeks ago I began having muscle cramps, weakness, tingling in my arms, neck,...

doctor1 MD

Hi, I m a 62yr caucasian male. A recent US showed 4 benign cysts. 6.8cm,2.4cm.1.6cn on interpolar left and 1.7cm on parapelvic right. All have...

doctor1 MD

Hi, I am a 50 year old female. I have had a history of kidney infections and UTI's. In Decemeber of 2009, I had an infection that was caused by an...

doctor1 MD

Hello, Doctor, For the past couple of months, I have had loose bowel movements, sometimes twice a day. Sometimes it's come on quickly, and I'm glad...

doctor1 MD

I am having right side muscle cramps while lying down

doctor1 MD

I ve taken small dabs of cream of tartar to stop muscle cramps ...I now have diarrhea ?

Get personalised answers from verified doctor in minutes across 80+ specialties

130 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Vaishalee Punj
  • Q - Breathlessness, dizziness. Have PVCs. When do you know they are causing...

  • Q - Having abdominal pain, vomiting and diarrhea. On antitubercular...

  • Q - Baby started teething. Diet plan to increase weight?

  • Q - Having protected sex. Started spotting before period. Taking midol for...

  • Q - Broke my distal fibula. On elavil for cold feet. Having sensory nerve...

  • Q - Took regestrone for hyperplacia. Again started with irregular and heavy...

  • Q - Taking SN-15 for bad throat. Having speaking difficulty. Prescribed...

  • Q - What is the normal penis size in flaccid and erect state?

  • Q - Have itching on the penis, premature ejaculation and erectile...

  • Q - Taking lupron. Feeling weak and started sweating. What is the underlying...

backtotop2